Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 279, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2000, 12:55 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2000, 12:55 PM CDT (17:55 UTC)
- Expired
- Aug 5, 2000, 1:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Williamson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 051757 SVRBNA TNC149-187-051830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1255 PM CDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RUTHERFORD COUNTY IN TENNESSEE EASTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 130 PM CDT * AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN NOLENSVILLE AND ARRINGTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF MURFREESBORO AT 130 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS ST7ORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:00 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 5, 9:00 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT SAT AUG 5 2000 SATELLITE SHOWING TOPS GETTING COLDER IN SOUTHWEST KENTUCKY AS THUNDERSTORM ACTIVITY SLIPS SOUTHEAST IN NORTHWbESTERLY FLOW. WILL UPDATE ZONES TO REMOVE THE WORDING MAINLY AFTERNOON THUNDERSTORMS AND BUMP POPS UP A TAD FOR THE NORTHWEST CORNER OF MID STATE. OTHERWISE FORECAST ON TRACK. .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:40 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 35 min |
| Aug 5, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Aug 5, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 30 min |
| Aug 5, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 23 min |
| Aug 5, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Aug 5, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.